MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95005
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 07/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A voluntary medwatch mw5119435 was received.The report stated that the catheter extension set with luer-lock tip fell off.The patient noticed a leak and as a result was hospitalized.Additional information was provided by follow-up with the peritoneal dialysis registered nurse (pdrn).The patient was seen in the pd clinic on (b)(6) 2023 after the cap on the luer-lock end of the catheter extension set fell off.The patient noted a leak after the cap fell off.The patient was not in active treatment at the time of the cap falling off.While at the clinic, the patient¿s extension set was exchanged for a new one.The extension set was discarded.The patient was administered antibiotics (drug, route, and dose not provided).On (b)(6) 2023 the patient presented to the hospital with complaints of abdominal pain.The patient was admitted with a diagnosis of peritonitis.A pd effluent culture resulted positive for staphylococcus aureus.The patient was prescribed antibiotic therapy with vancomycin (route, dose, frequency, and duration unknown).The patient was discharged on (b)(6) 2023.
 
Additional Manufacturer Narrative
Clinical review: there is a temporal and probable causal relationship between the patient¿s peritonitis with hospitalization and the cap on the luer-lock end of the stay safe® catheter extension set falling off.The culture result of staphylococcus aureus supports that there was most likely a touch contamination of the luer-lock end of the extension set after the cap fell off.Peritonitis is most often due to contamination with pathogenic skin bacteria, with staphylococcus epidermidis and staphylococcus aureus accounting for the majority of cases.(john m burkart, 2023) it is unknown if the patient did not secure the cap correctly or if there was a product defect that resulted in the cap falling off.The clinic disposed of the extension set when the patient came to the clinic and they replaced it for a new one.Therfore, no evaluation could be conducted by the manufacturer.Based on the available information, the stay¿safe® catheter extension set with luer-lock is most likely the cause of the patient¿s adverse event and cannot be excluded as the cause of the patient¿s peritonitis event with hospitalization.Should additional information become available related to a fresenius device(s) and/or product(s), please re-submit for a clinical review and the need for a clinical investigation will be reassessed accordingly.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description
A voluntary medwatch (b)(4) was received.The report stated that the catheter extension set with luer-lock tip fell off.The patient noticed a leak and as a result was hospitalized.Additional information was provided by follow-up with the peritoneal dialysis registered nurse (pdrn).The patient was seen in the pd clinic on (b)(6) 2023 after the cap on the luer-lock end of the catheter extension set fell off.The patient noted a leak after the cap fell off.The patient was not in active treatment at the time of the cap falling off.While at the clinic, the patient¿s extension set was exchanged for a new one.The extension set was discarded.The patient was administered antibiotics (drug, route, and dose not provided).On (b)(6) 2023 the patient presented to the hospital with complaints of abdominal pain.The patient was admitted with a diagnosis of peritonitis.A pd effluent culture resulted positive for staphylococcus aureus.The patient was prescribed antibiotic therapy with vancomycin (route, dose, frequency, and duration unknown).The patient was discharged on (b)(6) 2023.
 
Additional Manufacturer Narrative
Correction: h.6.
 
Event or Problem Description
A voluntary medwatch mw5119435 was received.The report stated that the catheter extension set with luer-lock tip fell off.The patient noticed a leak and as a result was hospitalized.Additional information was provided by follow-up with the peritoneal dialysis registered nurse (pdrn).The patient was seen in the pd clinic on 05/jul/2023 after the cap on the luer-lock end of the catheter extension set fell off.The patient noted a leak after the cap fell off.The patient was not in active treatment at the time of the cap falling off.While at the clinic, the patient¿s extension set was exchanged for a new one.The extension set was discarded.The patient was administered antibiotics (drug, route, and dose not provided).On 07/jul/2023 the patient presented to the hospital with complaints of abdominal pain.The patient was admitted with a diagnosis of peritonitis.A pd effluent culture resulted positive for staphylococcus aureus.The patient was prescribed antibiotic therapy with vancomycin (route, dose, frequency, and duration unknown).The patient was discharged on 10/jul/2023.

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key17541916
Report Number0008030665-2023-00744
Device Sequence Number20448168
Product Code KDJ
UDI-Device Identifier00840861100798
UDI-Public00840861100798
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2025
Device Catalogue Number050-95005
Device Lot Number22SR08086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer09/25/2023
10/12/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date10/03/2023
10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexFemale
Patient Weight90 KG